Wyoming, 2015

Hail in Wyoming, June 1, 2015

June 1, 2015 · NWS CYS · 2 events in 2 counties and zones

Late afternoon thunderstorms produced large hail in southeast Niobrara and eastern Laramie counties in southeast Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon thunderstorms produced large hail in southeast Niobrara and eastern Laramie counties in southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 1, 2:24 PM MST, 41 minutes earlier.

Area forecast discussion, Jun 1, 2:24 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT MON JUN 1 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 1248 PM MDT MON JUN 1 2015

THUNDERSTORMS DEVELOPED ON CUE OVER THE HIGHER ELEVATIONS OF
SOUTHEAST WYOMING EARLY THIS AFTERNOON. OVERALL LACK OF DEEP SHEAR
AND MINIMAL CAPE OVER SOUTHEAST WYOMING LEADING TO PULSE TYPE
STORMS. FARTHER EAST INTO THE NEBRASKA PANHANDLE CAPE VALUES WILL
QUICKLY RAMP UP. CURRENT SPC MESOANALYSIS IS SHOWING SURFACE BASED
AND MOST UNSTABLE CAPE VALUES AROUND 3000 WHICH IS HIGHER THAN THE
NAM OR GFS WERE INDICATED ON THE 12Z SOLUTIONS. WHILE A RIDGE
AXIS OVER THE AREA AND RELATIVELY WEEK DEEP LAYER SHEAR OVER THE
PANHANDLE THIS AFTERNOON WILL LIKELY INHIBIT LONG LIVED SUPER CELL
DEVELOPMENT...A FEW STORMS WITH STRONG UPDRAFTS WILL BE POSSIBLE.
LARGE HAIL WILL BE POSSIBLE WITH ANY STRONGER THUNDERSTORMS.
ALTHOUGH THE TORNADO THREAT IS LOW...SOUTH TO SOUTHEAST LOW LEVEL
FLOW WILL PROVIDE ENOUGH LOW LEVEL SHEAR THAT TORNADO DEVELOPMENT
IS NOT IMPOSSIBLE.

WESTERLY DOWNSLOPE FLOW WILL SET UP TUESDAY MAKING FOR LESSER
CHANCES OF SHOWERS AND THUNDERSTORMS. MODELS ARE GENERATING VERY
LITTLE IN THE WAY OF QPF TUESDAY WHICH MAY BE CORRECT GIVEN
DOWNSLOPE FLOW...BUT RESIDUAL MOISTURE AND EVAPOTRANSPIRATION WILL
ADD TO LOW LEVEL INSTABILITY. THE WEAKEST SHORTWAVES COULD EASILY
POP OFF A FEW THUNDERSTORMS. SHEAR VALUES WILL BE HIGHER BUT CAPE
VALUES WILL BE LOWER TUESDAY...THUS AGAIN NOT EXPECTING SEVERE
THUNDERSTORMS BUT A FEW STRONGER THUNDERSTORMS COULD BE POSSIBLE
IF STORMS DEVELOP.

LOTS OF UNCERTAINTY WITH THE WEDNESDAY FORECAST. GFS AND NAM
SOLUTIONS ARE VERY DIFFERENT. GFS CONTINUES TO SHOW LOTS OF
SOUTHEAST LOW LEVEL FLOW PRODUCING INSTABILITY ALONG WITH 40 TO
50 KTS OF 0-6 KM BULK SHEAR. THEREFORE SHOULD THE GFS VERIFY
WEDNESDAY THERE WILL BE SEVERE THUNDERSTORMS ALONG AND EAST OF
THE LARAMIE RANGE AND LIKELY SEVERAL SEVERE STORMS WITH TORNADOES
POSSIBLE. ON THE OTHER HAND THE NAM SHOWS A COLD FRONT DIVING
ACROSS THE AREA TUESDAY NIGHT...WHICH MAY PARTIALLY BE DUE TO COLD
OUTFLOW FROM CONVECTION OVER MONTANA AND NORTHEAST WYOMING.
REGARDLESS OF THE REASON THE FRONT WOULD BE STRONG ENOUGH TO
PRODUCE WIDESPREAD STRATUS...CAPPING OFF THE LOW LEVELS AND
INHIBITING THUNDERSTORM DEVELOPMENT EAST OF THE LARAMIE RANGE.
KEPT CHANCE OF THUNDERSTORMS GOING BUT CONFIDENCE IS LOW IN BOTH
TEMPERATURE FORECAST AND PRECIPITATION CHANCES WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 1248 PM MDT MON JUN 1 2015

LONG RANGE MODELS ARE IN GOOD AGREEMENT...SHOWING AN UPPER LEVEL
LOW NEAR THE CALIFORNIA COASTLINE AND A RIDGE ALOFT ACROSS THE
SOUTHERN PLAINS. THIS PATTERN WILL NOT MUCH CHANGE INTO NEXT
WEEKEND...SO EXPECT A PROLONGED PERIOD OF UNSETTLED
WEATHER. ANY SUNNY SKIES WILL MAINLY BE IN THE MORNING...WITH
SHOWERS AND TSTORMS IN THE AFTERNOON AND EVENING HOURS. GRANTED...IT
WILL BE WARMER THAN THE UNSETTLED WEATHER IN MAY...BUT THAT WILL
ALSO RESULT IN ADDITIONAL DEEP CONVECTION AND POTENTIAL FOR HEAVY
RAINFALL EACH DAY.

SATURDAY APPEARS TO BE THE BEST DAY WITH HIGHS IN THE 70S TO LOW
80S ACROSS THE AREA. MODELS SHOW THE COVERAGE OF CONVECTION WILL
BE LIMITED ON SATURDAY AS A SHORTWAVE RIDGE MOVES OVERHEAD...BUT
EVEN THEN...SHOWERS AND TSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND MOVE EAST NEAR THE COLORADO BORDER. THURSDAY AND FRIDAY APPEAR
TO BE THE MOST LIKELY DAYS FOR SEVERE THUNDERSTORMS WITH MODEL
SOUNDINGS SHOWING 1500 TO 2500 J/KG CAPE VALUES ACROSS THE HIGH
PLAINS IN ADDITION TO DECENT 0-6KM SHEAR AND LOW LI/S. SEVERE
WEATHER THREAT APPEARS TO DIMINISH DURING THE WEEKEND. KEPT POP
BETWEEN 25 TO 40 PERCENT ACROSS THE AREA FOR SCATTERED SHOWERS AND
TSTORMS. TOO DIFFICULT TO TIME THE INDIVIDUAL SHORTWAVES THAT PUSH
NORTHWARD ASSOCIATED WITH THE UPPER LEVEL LOW NEAR CALIFORNIA TO
GET ANY MORE SPECIFIC. HIGH TEMPERATURES EACH DAY WILL GENERALLY
BE BETWEEN 65 TO 75 EACH DAY...WITH THE EXCEPTION OF SATURDAY
WHICH WILL BE AROUND 5 TO 10 DEGREES WARMER ACROSS THE AREA. LATE
NIGHT/EARLY MORNING FOG IS ALSO POSSIBLE EACH DAY WITH PLENTIFUL
LLVL MOISTURE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH TUESDAY AFTERNOON) ISSUED
AT 1248 PM MDT MON JUN 1 2015

VFR CONDITIONS WILL PREVAIL TODAY...WITH ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON AND EVENING.
BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE IN THE HEAVIER STORMS
MAINLY ALONG AND EAST OF THE LARAMIE RANGE THROUGH LATE THIS
EVENING. THIS ACTIVITY WILL DIMINISH BY MIDNIGHT...AND CONDITIONS
LOOK FAVORABLE FOR A RETURN OF FOG/LOW STRATUS TO THE EASTERN NEB
SITES ONCE AGAIN EARLY TUESDAY MORNING...WITH IFR CONDITIONS
EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 1248 PM MDT MON JUN 1 2015

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS WEEK. NO
CRITICAL FIRE WEATHER CONCERNS WITH HIGH MOISTURE CONTENT ACROSS
THE AREA.

&&

.HYDROLOGY...
ISSUED AT 1248 PM MDT MON JUN 1 2015

SOME RIVERS WILL CONTINUE TO RUN AT HIGH LEVELS THROUGH THIS WEEK.
THUNDERSTORMS MAY CAUSE INCREASES IN RIVER LEVELS WITH VERY SHORT
NOTICE A GROUNDS REMAIN SATURATED ACROSS THE AREA. ALSO...WARM
TEMPERATURES WILL LEAD TO INCREASING SNOW MELT IN THE MOUNTAINS.
INCREASED RUNOFF FROM MOUNTAINS WILL CONTRIBUTE TO HIGH RIVER
LEVELS. THUNDERSTORMS OVER MOUNTAINS COULD PRODUCE VERY RAPID
SNOW MELT AND FLASH FLOODING SHOULD ANY THUNDERSTORMS BECOME SLOW
MOVING OR STATIONARY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SML
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...SML
HYDROLOGY...SML
Hazardous weather outlook, Jun 1, 1:47 PM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT MON JUN 1 2015

NEZ003-019>021-054-055-096-WYZ106>108-117>119-021030-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
247 PM MDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS COULD BECOME SEVERE
WITH LARGE HAIL THE MAIN THREAT IN THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY WEDNESDAY
THROUGH SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WEDNESDAY
AFTERNOON INTO EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-095-WYZ101>105-109>116-021030-
DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
357 AM MDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS EAST OF THE
LARAMIE RANGES INTO THE PANHANDLE COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY WEDNESDAY
THROUGH SUNDAY. SOME STRONG STORMS ARE POSSIBLE WEDNESDAY
AFTERNOON INTO EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 1, 1:20 PM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT MON JUN 1 2015

WYZ117-118-012100-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
220 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL
300 PM MDT...

AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
WHITAKER...OR 17 MILES NORTHWEST OF CHEYENNE...MOVING NORTHEAST AT
10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH CHEYENNE...WHITAKER AND RANCHETTES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 15 AND
39.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4116 10499 4146 10509 4158 10481 4127 10458
TIME...MOT...LOC 2019Z 238DEG 10KT 4136 10498

SML
Special weather statement, Jun 1, 1:35 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT MON JUN 1 2015

NEZ019-WYZ108-012115-
SCOTTS BLUFF NE-GOSHEN COUNTY WY-
235 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF AND
SOUTHEASTERN GOSHEN COUNTIES UNTIL 315 PM MDT...

AT 235 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAWK SPRINGS...OR 20 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT
10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LYMAN...HAWK SPRINGS CAMPGROUND...HAWK SPRINGS...HAWK SPRINGS
RECREATION AREA...STEGALL...HUNTLEY AND HENRY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4165 10423 4181 10435 4200 10404 4177 10386
TIME...MOT...LOC 2035Z 238DEG 10KT 4177 10421

SML
Special weather statement, Jun 1, 1:36 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT MON JUN 1 2015

WYZ107-108-012115-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
236 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND
NORTHEASTERN PLATTE COUNTIES UNTIL 315 PM MDT...

AT 236 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF GUERNSEY CAMPGROUND...OR 20 MILES NORTH OF WHEATLAND...
MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GUERNSEY...GUERNSEY CAMPGROUND AND HARTVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4217 10491 4240 10499 4253 10465 4226 10448
TIME...MOT...LOC 2036Z 238DEG 10KT 4235 10492

SML
Special weather statement, Jun 1, 2:04 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT MON JUN 1 2015

WYZ118-119-012145-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
304 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 345
PM MDT...

AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF RANCHETTES...OR 14 MILES NORTHEAST OF CHEYENNE...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LARAMIE
COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4119 10466 4135 10479 4154 10448 4127 10425
TIME...MOT...LOC 2103Z 250DEG 15KT 4131 10464

SML
Special weather statement, Jun 1, 2:37 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MDT MON JUN 1 2015

NEZ095-WYZ102-107-108-012215-
NORTH SIOUX NE-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
NIOBRARA COUNTY WY-
337 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX...SOUTHEASTERN
NIOBRARA...NORTHERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 415
PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS.
ONE STORM WAS LOCATED 11 MILES NORTHEAST OF TWO MOON CAMPGROUND. THE
SECOND STORM WAS 7 MILES SOUTHWEST OF JAY EM. BOTH STORMS WERE
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...PRAIRIE CENTER...JAY EM...RAWHIDE BUTTES AND VAN
TASSELL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4300 10440 4263 10398 4228 10455 4251 10491
TIME...MOT...LOC 2135Z 231DEG 22KT 4254 10476 4240 10448

SML
Special weather statement, Jun 1, 3:00 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT MON JUN 1 2015

NEZ019-020-096-012245-
SOUTH SIOUX NE-SCOTTS BLUFF NE-BANNER NE-
400 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...BANNER AND
SCOTTS BLUFF COUNTIES UNTIL 445 PM MDT...

AT 359 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF
THUNDERSTORMS...SOME OF WHICH ARE STRONG. THESE STORMS ARE ALONG A
LINE EXTENDING FROM NEAR MORRILL TO 10 MILES EAST OF ALBIN...AND
MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...MITCHELL...TERRYTOWN...MORRILL...MINATARE...
LYMAN...LAKE ALICE...HARRISBURG...SCOTTS BLUFF NATIONAL MONUMENT...
STEGALL...LAKE MINATARE...WILDCAT HILLS CAMPGROUND...HUBBARD HILL...
WILDCAT HILLS STATE RECREATION AREA...SCOTTSBLUFF AIRPORT...LAKE
MINATARE CAMPGROUND...MELBETA AND HENRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY OCCUR WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4227 10346 4143 10351 4140 10405 4218 10404
TIME...MOT...LOC 2159Z 254DEG 17KT 4203 10389 4144 10394

SML

The radar

The Cheyenne radar (KCYS), 181 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Niobrara

When
June 1, 3:05 PM MST to 3:07 PM MST
Where
Niobrara County, Lusk
Measured
1 in hail
Reported by
Social Media
Coordinates
42.760, -104.450

Quarter size hail was reported at Lusk.

Hail, Laramie

When
June 1, 4:03 PM MST to 4:05 PM MST
Where
Laramie County, 5.9 mi ENE of Carpenter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.070, -104.260

Penny to quarter size hail was observed 28 miles east of Cheyenne.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572903, 572901.